Log in
CLL Support Association
11,318 members β€’ 17,409 posts

Ibrutinib side effects

Hi, have been on ibrutinib now for 6weeks following my SLL reawakening. The nausea has passed and the mouth ulcers are better now I'm on stat antibiotics, but the fatigue and aching joints are the worst. . Anyone else out there experienced or going thru the same, ?

18 Replies
oldest β€’ newest

Hi Trigger,

I am 9 months into taking Ibrutinib, fatigue and aching are common side effects of the medication and Cll itself, I still get mouth ulcers but take Manuka Honey which seems to keep them at bay, you need to make sure you drink plenty of plain water a day as Ibrutinib is till very toxic, I drink between 2-3 litres.

Since I was diagnosed I realised I have intolerances to lots of foods and now I avoid certain foods the pain and other symptoms subside, it may be worth trying an elimination diet to see if it helps.

Stuart

1 like
Reply

Thank you for the advice much appreciated

Reply

Is Manuka Honey non pasteurized?

Was told to stay away from it.

Have u seen a dentist for the mouth sores?

A salt water rinse may help...

Reply

Hi Tigger,

The side effects are miserable but mostly subside after a couple of months. Hang in there and keep going, it gets better and it's worth it.

For the mouth ulcers, I found Gengigel mouthwash was fantastic, the alcohol based ones are evil. Gengigel contains the high quality, high molecular weight hyaluronan which helps to heal your ulcers, it doesn't make your mouth sore like the alcohol ones and it's fine to use with Ibrutinib.

Not sure if you're in the UK but you can buy it on Amazon cheaper than at the dentist (never seen it in a chemist). Here's a link - amazon.co.uk/Gengigel-59064...

Best of luck

Jackie

6 likes
Reply

Yep am in England, thanks for the tip, will order some

Reply

Welcome to the club. I'm on it for 10 months and it does get better.

Reply

Thank you

Reply

Two drops of oil of oregano on the toothpaste on your brush heal and eliminate future mouth sores.

Hang in there. I'm 12 months on Imbruvica, and these side effects tend to come and go. At least for me, they are worth the benefits of the drug.

Reply

Thanks

Reply

I tried this last night and have ended up with a burnt tongue 😝 . The leaflet, which I read AFTER using,states that it MUST be diluted in oil or water. Be careful, my tongue is red raw and too big for my mouth!

1 like
Reply

Oh my, Elizabeth. So sorry. There are a lot of people who use this method. I wonder if either you put too much on, or are allergic to it, or used a brand that isn't reliable? I use two teensy drops of Organic Oil of Oregano from a reliable company, dropped on the toothpaste applied to my toothbrush. It mixes in with the toothpaste so it is diluted, yet there is still a tingling sensation on the tongue during and after brushing. I've read that some use it straight as a mouthwash, but I think that would be too strong for me. It's too bad you had such a reaction, because it really does keep mouth sores at bay. Hope your tongue heals quickly. Maybe eat some yoghurt or ice cream to cool it off? Whatever works for you.

Reply

Ahh, I didn't mix it with the toothpaste. Lesson learnedπŸ˜‹ Another lesson, don't use salad dressing when you have a raw tongue 😱😱😱

Reply

I'm on Ibrutinib for 11 months now and have posted what has helped me with side effects.

1 like
Reply

Hi Tigger

I've had CLL since 2003, with several rounds of Rituxan in the last few years.

My CLL doc switched me to Imbruvica early this year. Quite a few initial side effects, and a terrible Winter cold, so the doc halted "I" for a while, allowing me time to recover, then lowered the dosage to 2 pills/day (I've always been super sensitive to virtually all drugs, so she thought it was worth a try).

Results so far (only 4+ mos since resumption of "I" at the reduced dosage). GREAT, so far! Significantly reduced side-effects (but still very sensitive stomach, so I stay close to the toilet in the am), and consistently good & better blood numbers every month.

I'm NOT a doctor, and the manufacturer of "I" of course recommends 3 pills (need or just more $'s - ???), so be SURE to discuss with yours before trying. FWIW, despite the mfg.'s recommendation, I've read about several others on this website and others who have tried reduced dosages - one at only one pill every 3 days.

Good luck, and hang in there. It does seem to get better with time, too.

Reply

Thank u

Reply

Hi! I never had nausea but so have weird nails that I apply oil Helps somewhat. I also have aching legs and coccyx but tolerable

1 like
Reply

8 months on the drug and Zero side effects. I am not sure why but Thank God. I do take care of myself with regular excercise, juicing, vegan meals 85% of the time and vitamins.

I believe that our maker has provided all the herbs and plants to heal and keep us healthy.

2 likes
Reply

Five weeks on ibrutinib and I have not had any side effects. In some ways I feel a little better than I did before starting it. I do, almost all day, have some water or weak tea near me so that I can keep totally hydrated (about 3 liters per day). It seems I've been really lucky with ibrutinib, but I do have deletion 17p and am feeling grateful for anything that is positive.

2 likes
Reply

You may also like...